MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85455
Medical Device Problem Codes Fracture (1260); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.
 
Event or Problem Description
During the procedure the stent broke while being deployed, a new device was used to complete the procedure.No injury or harm to the patient.
 
Additional Manufacturer Narrative
Additional information: section d9 & h6.Investigation summary: the claim was that "the stent broke while being deployed".This product was being used when the incident occurred.All pieces of the fractured stent were immediately recovered and accounted for.There was no break in the operative procedure.The patient sustained no injury and the procedure continued.Multiple questions were asked to obtain more specific details about the complaint.The answer to the question ¿please explain how the stent broke while being deployed? (e.G.Dislodged during stent delivery, balloon burst/rupture during deployment?).The answer provided was ¿dislodged during delivery¿ but did not elaborate further.It is not known at what point during delivery this occurred.Its possible the stent dislodged in the sheath or possibly after passing through the sheath or upon withdrawal back into the sheath.The answers received provided no insight as to how the stent dislodged.Most questions were not answered as the response stated were mostly that ¿answer not provided due to the surgeon not being available to question¿.The returned device was evaluated.Upon opening the returned device it was clear the stent was no longer on the balloon, indicating that "stent broke while being deployed" referred to a stent dislodgement.This complaint is considered confirmed.It is not clear from the evaluation or information provided when or how the dislodgement occurred.The balloon was in good condition and still in the folded position.There were no signs of positive pressure and there were no signs of fluid in the balloon.The stent when properly crimped on to the balloon leaves impressions of the stent frame on the balloon surface.Theses crimp marks on the balloon were very clear and are indicative of a properly crimped stent.The introducer sheath used in the case was not provided.There is no indication that the device was provided nonconforming.Based on the damage of the stent it is possible that the patient¿s anatomy was tortuous making passage through the sheath difficult.As the actual procedural details were not provided there is a possibility the target lesion was also at an acute angle.In this regard it is also possible that the sheath deformed or even kinked during the procedure making passage of the stent delivery system extremely difficult.A definitive root cause cannot be determined based on the device evaluation.The review of the device history records related to this product lot was conducted and there were no ncr's or non-conformances related to the complaint and the stent retention force exceeded the dislodgement force requirements.In review of similar complaints, the stents had dislodged either within the introducer sheath or after placing through the entire length of the introducer sheath.None of the closed complaints were confirmed to be the fault of the device and all were assigned a root cause of impossible to define.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.

Brand Name
STENTS I-CAST
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key19489965
Report Number3011175548-2024-00132
Device Sequence Number20605360
Product Code JCT
UDI-Device Identifier00650862854558
UDI-Public00650862854558
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2026
Device Model Number85455
Device Catalogue Number85455
Device Lot Number501904
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer07/26/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date07/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown